Alert archive / Georgia / Freeze Warnings in 2013
Freeze Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Feb 28, 2013, 2:29 PM EST for 85 counties in Georgia. It took effect at Mar 1, 2013, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2013, 2:29 PM EST (19:29 UTC)
- In effect from
- Mar 1, 2013, 12:00 AM EST
- Expired
- Mar 1, 2013, 8:23 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
All 85 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS72 KFFC 281929 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EST THU FEB 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 091>096-103>109-010330- /O.NEW.KFFC.FZ.W.0001.130301T0500Z-130301T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS...AMERICUS... CORDELE 229 PM EST THU FEB 28 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY. * LOCATIONS...MOST OF NORTH AND CENTRAL GEORGIA. * TEMPERATURES...IN THE LOWER 30S. * TIMING...FREEZING TEMPERATURES ARE POSSIBLE ANYTIME BETWEEN MIDNIGHT TONIGHT AND 9 AM FRIDAY MORNING. * IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
2 follow-up statements
356 WWUS72 KFFC 010804 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 AM EST FRI MAR 1 2013 GAZ074-076-080-081-083-084-091>096-103>109-011615- /O.CAN.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/ /O.NEW.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/ WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-TWIGGS-WILKINSON-MARION- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...WARNER ROBINS...AMERICUS...CORDELE 304 AM EST FRI MAR 1 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... ...FREEZE WARNING IS CANCELLED FOR FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY. THE FREEZE WARNING FOR FRIDAY MORNING HAS BEEN CANCELLED. * LOCATIONS...PARTS OF CENTRAL GEORGIA. * TEMPERATURES...AROUND 32 DEGREES. * TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT TO 9 AM SATURDAY MORNING.. * IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078- 079-082-011615- /O.NEW.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/ /O.CON.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS- TALBOT-BIBB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 304 AM EST FRI MAR 1 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY. A FREEZE WARNING IS CURRENTLY IN EFFECT THROUGH 9 AM EST THIS MORNING. * LOCATIONS...NORTH AND MOST OF CENTRAL GEORGIA. * TEMPERATURES...MIDDLE 20S IN THE HIGHER ELEVATIONS...LOWER 30S ELSEWHERE. * TIMING...FREEZING TEMPERATURES ARE POSSIBLE THROUGH 9 AM THIS MORNING. FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN FROM MIDNIGHT TO 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
216 WWUS72 KFFC 011323 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 823 AM EST FRI MAR 1 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-075-078- 079-082-020300- /O.CAN.KFFC.FZ.W.0001.000000T0000Z-130301T1400Z/ /O.CON.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-GLASCOCK-HARRIS- TALBOT-BIBB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT... DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY... GRIFFIN...MILLEDGEVILLE...MACON 823 AM EST FRI MAR 1 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZE WARNING. * LOCATIONS...NORTH AND MOST OF CENTRAL GEORGIA. * TEMPERATURES...MIDDLE 20S IN THE HIGHER ELEVATIONS...LOWER 30S ELSEWHERE. * TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT TO 9 AM SATURDAY MORNING. * IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ074-076-080-081-083-084-091>096-103>109-020300- /O.CON.KFFC.FZ.W.0002.130302T0500Z-130302T1400Z/ WASHINGTON-JEFFERSON-TAYLOR-CRAWFORD-TWIGGS-WILKINSON-MARION- SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-WEBSTER-SUMTER-DOOLY-CRISP- PULASKI-WILCOX-DODGE- INCLUDING THE CITIES OF...WARNER ROBINS...AMERICUS...CORDELE 823 AM EST FRI MAR 1 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SATURDAY... * LOCATIONS...PARTS OF CENTRAL GEORGIA. * TEMPERATURES...AROUND 32 DEGREES. * TIMING...FREEZING TEMPERATURES WILL BE POSSIBLE FROM MIDNIGHT TO 9 AM SATURDAY MORNING.. * IMPACTS...SENSITIVE OR NEWLY-BUDDED PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Feb 28, 2:24 PM EST, 5 minutes earlier.
Area forecast discussion, Feb 28, 2:24 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 224 PM EST THU FEB 28 2013 .SHORT TERM /TONIGHT THROUGH FRIDAY/... MAIN CONCERN THROUGH FRIDAY IS THE DEVELOPING UPPER LOW/TROUGH OVER THE MID U.S. THAT DRIFTS TOWARD THE AREA AND SPREADS DEEPER MOISTURE INTO THE FAR N COUNTIES THROUGH FRIDAY. THIS WILL BRING MAINLY SMALL CHANCES FOR LIGHT RAIN OR SNOW SHOWERS...STARTING LATER TONIGHT AND MAXIMIZING LATER FRIDAY. GFS/NAM ARE IN DECENT AGREEMENT BRINGING THE MOISTURE INTO FAR N GA. IF SNOW DOES DEVELOP IN THE COLDER AREAS...SMALL ACCUMULATIONS ARE POSSIBLE OF 1/4 INCH OR LESS...MOSTLY LIKELY AT HIGHER ELEVATIONS. THE FROST FREEZE SEASON BEGINS MAR 1ST. WITH FORECAST LOW TEMPERATURES RUNNING 28-33 FOR A LARGE PORTION OF THE AREA...WILL NEED TO ISSUE A FREEZING WARNING FOR ALL AREAS EXCEPT THE FAR SW AND FAR SE CWA. FORECAST LOW TEMPERATURES RUNNING 7-11 DEGREES BELOW NORMAL TONIGHT AND 9-14 DEGREES BELOW NORMAL FOR FRIDAY. OVERALL CONFIDENCE IS LOW TO MEDIUM. BDL .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... GUIDANCE IS COMING IN SLIGHTLY DRIER FOR THE WEEKEND...ESPECIALLY SATURDAY DURING THE DAY. BOTH THE GFS AND ECMWF BRING IN A POTENT SLUG OF MOISTURE THROUGH ABOUT 12Z SATURDAY BUT DRY IT QUICKLY THEREAFTER. BUFR SOUNDINGS ESPECIALLY IN NORTH GEORGIA INDICATE ALL SNOW ESPECIALLY IN THE 09Z-12Z SATURDAY WINDOW. AFTER SOME ADJUSTMENTS TO TEMPS AND POPS...THE RESULTING SNOW AMOUNTS ARE ACTUALLY VERY SIMILAR /THOUGH JUST A TEENSY BIT LESS/ THAN WHAT THE MIDNIGHT SHIFT HAD IN PLACE...GENERALLY NEAR TO JUST UNDER AN INCH AT THE HIGHEST ELEVATIONS...AND A DUSTING POSSIBLY INTO SOME OF THE NORTH METRO COUNTIES. WILL CONTINUE WORDING IN THE HWO BUT OTHERWISE FOR NOW POTENTIAL NEED FOR WINTER PRODUCTS LOOKS PRETTY LOW. HOWEVER...MUCH LIKE TONIGHT IN THE SHORT TERM...LOW TEMPS WILL BE HOVERING NEAR TO SLIGHTLY BELOW FREEZING FOR FRIDAY NIGHT...AND TRENDING COLDER SATURDAY NIGHT AND ESPECIALLY SUNDAY NIGHT. FREEZE PRODUCTS WILL LIKELY BE NEEDED. OTHER INTERESTING FEATURE OF NOTE IS THE MID-WEEK SYSTEM. STILL SOME BIG DIFFERENCES BETWEEN THE GFS AND ECMWF BUT 12Z ECMWF IS ACTUALLY TRENDING CLOSER TO THE 12Z GFS /KIND OF A SURPRISE... USUALLY THE GFS IS TRYING TO CATCH UP TO THE ECMWF/ WITH BRINGING A COLD...CLOSED UPPER LOW ACROSS THE SOUTHEAST WITH A SURFACE LOW MOVING ACROSS CENTRAL GEORGIA. STILL NOT ENOUGH CONFIDENCE WITH FRONTAL PASSAGE ON TUESDAY TO ADD THUNDER...BUT BOTH BRING THE COLD CORE UPPER LOW ACROSS NORTH GEORGIA WEDNESDAY. GFS BRINGS OVER 3 INCHES OF SNOW TO WEST CENTRAL GEORGIA...GENERALLY JUST SOUTH AND WEST OF THE METRO AREA. THIS IS OBVIOUSLY OUT THERE IN FANTASYLAND BUT INTERESTING NONETHELESS...AND FORECAST TRENDS WILL HAVE TO BE VERY CLOSELY MONITORED. TDP PREV LONG TERM DISCUSSION... /ISSUED 312 AM EST THU FEB 28 2013/ FOCUS OF THE EXTENDED FORECAST PERIOD CONTINUES TO BE THE CHANCE FOR WINTRY PRECIPITATION ACROSS NORTH GEORGIA FRIDAY NIGHT THROUGH SATURDAY EVENING. MEDIUM RANGE MODELS HAVE BEEN CONSISTENT OVER THE PAST SEVERAL RUNS. GFS AND ECMWF ARE EVEN MORE IN LINE WITH EACH OTHER NOW CONCERNING THE EVOLUTION OF THE LARGE SCALE UPPER TROUGH ALTHOUGH THEY STILL CONTINUE TO SHOW SOME DIFFERENCES CONCERNING THE TRACK AND STRENGTH OF THE SMALL BUT VIGOROUS SHORT WAVE MOVING THROUGH THE MEAN FLOW ACROSS THE REGION SATURDAY. EVEN SO BOTH MODELS ALONG WITH THE SREF CONTINUE TO GENERATE FAIRLY LOW QPF VALUES THROUGH THE EVENT...INCLUDING SATURDAY WHEN THE BEST UPPER FORCING IN IMPACTING NORTH GEORGIA. THIS IS LIKELY A REFLECTION OF THE LACK OF LOW LEVEL MOISTURE AVAILABLE AS THE SURFACE FLOW REMAINS NORTHWESTERLY AND VERY LITTLE SURFACE REFLECTION IS EVIDENT IN THE PRESSURE FIELD IN ASSOCIATION WITH THE SHORT WAVE. RIGHT NOW IT APPEARS THAT THE ATMOSPHERE WILL BE COOL ENOUGH FOR A RAIN/SNOW MIXTURE ACROSS THE FAR NORTH WITH MOSTLY SNOW AT HIGHER ELEVATIONS AND A RAIN/SNOW MIX AT TIMES AT LEAST AS FAR SOUTH AS THE SOUTHERN ATLANTA SUBURBS AND SOUTH OF ATHENS. RIGHT NOW SNOW TOTALS ARE EXPECTED TO BE LIGHT WITH GENERALLY A HALF INCH OR LESS ACROSS THE FAR NORTH...WITH AN INCH OR SO POSSIBLE AT THE HIGHER ELEVATIONS... AND A MORNING/EVENING DUSTING POSSIBLE SATURDAY AS FAR SOUTH AS THE SOUTHERN ATLANTA METRO TO SOUTH OF ATHENS. ALTHOUGH THE CHANCES FOR PRECIPITATION HAVE SHOWN AN INCREASE IN CONFIDENCE OVER THE PAST FEW DAYS...THE CONFIDENCE IN AMOUNTS HAS REMAINED A BIT MORE TENUOUS. THIS EVENT WILL NEED TO BE WATCH CLOSELY AS IT CONTINUES TO EVOLVE FOR ANY CHANGES IN EXPECTED AMOUNTS AND GEOGRAPHIC DISTRIBUTION. BOTH THE GFS AND ECMWF ARE NOW SHOWING AND INCREASINGLY PROGRESSIVE UPPER PATTERN AS THE EARLY WEEKEND SYSTEM EXITS. WEAK UPPER RIDGING OVER THE REGION IN THE FIRST HALF OF THE WEEK SHOULD ALLOW TEMPERATURES TO MODERATE FAIRLY QUICKLY WITH A COMPACT...AND RELATIVELY QUICK SHORT WAVE APPROACHING BY TUESDAY BRINGING ANOTHER CHANCE FOR PRECIPITATION. 20 && .AVIATION... 18Z UPDATE... VFR CEILINGS ACROSS THE NORTHERN TAF SITES WITH CEILINGS TENDING TO DIMINISH LATE DAY/EVENING. SURFACE WINDS WNW 10-15 KTS WITH GUSTS TO 25 KTS DIMINISHING WITH SUN DOWN. //ATL CONFIDENCE...18Z UPDATE... LOW CONFIDENCE ON CLOUDS AND CIGS INTO TONIGHT. HIGH CONFIDENCE ALL OTHER ELEMENTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 52 31 46 / 0 0 10 30 ATLANTA 31 48 31 42 / 0 5 10 30 BLAIRSVILLE 29 40 30 39 / 20 30 30 50 CARTERSVILLE 30 47 31 42 / 10 10 20 40 COLUMBUS 34 56 34 47 / 0 0 10 20 GAINESVILLE 31 47 32 42 / 5 5 20 30 MACON 29 56 31 48 / 0 0 10 20 ROME 32 47 31 43 / 10 10 30 50 PEACHTREE CITY 28 50 29 44 / 0 0 10 30 VIDALIA 36 57 35 52 / 0 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST FRIDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE... FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE... GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...HENRY... HOUSTON...JACKSON...JASPER...JEFFERSON...JONES...LAMAR... LUMPKIN...MACON...MADISON...MARION...MERIWETHER...MONROE... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM... ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHITE... WHITFIELD...WILCOX...WILKES...WILKINSON. && SHORT TERM...BDL LONG TERM....TDP AVIATION...BDL
Hazardous weather outlook, Feb 28, 4:30 AM EST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EST THU FEB 28 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 430 AM EST THU FEB 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT CHANCE OF WINTRY PRECIPITATION IN FAR NORTH GEORGIA TONIGHT... DISCUSSION... A WEAK UPPER LEVEL SYSTEM MOVING ACROSS THE SOUTHERN APPALACHIANS TONIGHT MAY PRODUCE SOME LIGHT WINTRY PRECIPITATION ACROSS FAR NORTH GEORGIA. LITTLE OR NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...POTENTIAL WINTRY PRECIPITATION ACROSS NORTH GEORGIA SATURDAY... WEATHER HAZARDS EXPECTED... MINOR ACCUMULATIONS OF SNOW...ESPECIALLY SATURDAY MORNING AND EVENING...ARE POSSIBLE WITH SLICK SPOTS ON ROADS. DISCUSSION... A FAST MOVING BUT POTENT UPPER LOW SWEEPING ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SATURDAY WILL BRING A CHANCE FOR AT LEAST LIGHT WINTRY PRECIPITATION TO NORTH GEORGIA. ANY ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT AT THIS TIME...GENERALLY A HALF INCH OR LESS MAINLY ACROSS FAR NORTH GEORGIA...WITH UP TO AN INCH AT THE HIGHEST ELEVATIONS OF THE FAR NORTHERN MOUNTAINS. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Freeze Warnings in Georgia, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.